Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jun 7, 2021, 2:20 PM CDT for Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 7, 2021, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Panola County, TX
The radar
The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:00 PM CDT | TSTM WND DMG | 6 S Shreveport, LA | DAMAGE TO SEVERAL HOMES RESULTING FROM NUMEROUS FALLEN TREES, INCLUDING OAK AND APPROX 80 FT PINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
210
WWUS84 KSHV 071920
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Mon Jun 7 2021
LAZ001-002-010-TXZ112-126-138-151-072000-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Cass TX-
Marion TX-
220 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...CADDO AND
CENTRAL BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS...
EASTERN HARRISON AND PANOLA COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithland to near Carthage. Movement was east
at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Shreveport, Bossier City, Marshall, Carthage, Vivian, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Plain Dealing, Oil
City, Mooringsport, Hosston, Belcher, Gilliam, Deberry, Elysian
Fields and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana...and northeastern Texas.
LAT...LON 3205 9445 3297 9420 3293 9350 3292 9350
3293 9348 3292 9348 3292 9347 3290 9347
3290 9348 3289 9348 3288 9347 3195 9376
TIME...MOT...LOC 1920Z 273DEG 24KT 3283 9415 3213 9437
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:57 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 7, 11:57 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 AM CDT Mon Jun 7 2021
.AVIATION...
Difficult flying conditions will only become more difficult as we
move into the afternoon hours and especially the evening hours
with multiple rounds of convection likely. Begin with prevailing
VCTS across most terminal locations with prevailing TSRA at the
TYR/GGG terminals. Tried to time the current convection just west
of our western most terminal sites eastward through the day into
the evening. Do believe we will lose much of the storm coverage by
late this evening near and south of the I-20 terminal locations
but TSRA could continue through much of the night into the morning
hours at the TXK and ELD terminals.
Did prevail IFR ceilings across most locations near our just prior
to sunrise with MVFR ceilings returning by mid morning on Tuesday.
Winds will be mostly S to SE near 10kts but much stronger and
gusts near thunderstorms through the TAF period.
13
&&
.PREV DISCUSSION... /issued 1031 AM CDT Mon Jun 7 2021/
UPDATE...
Mesoscale convective complex beginning to push southeast across
central Texas and should be entering the ArkLaTex within the next
couple of hours. For this forecast update, went ahead and
increased rain chances across deep east Texas and north Louisiana
to align with current radar trends. Although temperatures are
within the ballpark of forecast highs across portions of east
Texas and northwest Louisiana, held off on raising them due to
upcoming cloud-cover and precipitation.
/05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 89 74 / 80 50 40 10
MLU 87 74 89 74 / 80 40 50 20
DEQ 81 69 84 71 / 90 60 70 30
TXK 83 71 86 73 / 80 50 60 20
ELD 84 69 87 71 / 80 50 60 30
TYR 87 74 90 75 / 80 50 30 10
GGG 86 73 88 74 / 80 50 40 10
LFK 89 74 92 75 / 70 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Tuesday morning for LAZ001>004.
OK...Flash Flood Watch through Tuesday morning for OKZ077.
TX...Flash Flood Watch through Tuesday morning for TXZ096-097-108>112-
124>126-136>138-149>151.
&&
13/05Hazardous weather outlook, Jun 7, 1:02 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 102 PM CDT Mon Jun 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 102 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be possible across the entire region today, with damaging winds and localized heavy rain leading to flash flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Widespread shower and thunderstorms will continue on Tuesday, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. Much drier conditions are expected for the remainder of the week as upper ridging builds into the region. Widespread rain chances are possible by next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. 05
In the hours before
Special weather statement, Jun 7, 1:41 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
141 PM CDT Mon Jun 7 2021
TXZ137-138-149>153-165-071930-
Gregg TX-Cherokee TX-Panola TX-Harrison TX-Angelina TX-
Nacogdoches TX-Rusk TX-Shelby TX-
141 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON...PANOLA...RUSK...
NACOGDOCHES...NORTHWESTERN SHELBY...WESTERN ANGELINA...EASTERN GREGG
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Diana to Morrill. Movement was southeast
at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Longview, Lufkin, Nacogdoches, Marshall, Henderson, Carthage, Diboll,
Hudson, Hallsville, Huntington, Tatum, Alto, Timpson, Garrison,
Beckville, Wells, Deberry, Elysian Fields, Pinehill and Trawick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
eastern and northeastern Texas.
LAT...LON 3111 9475 3115 9485 3123 9486 3126 9490
3128 9488 3130 9490 3132 9490 3134 9496
3138 9495 3142 9500 3144 9501 3145 9505
3147 9506 3147 9510 3149 9511 3152 9510
3154 9514 3269 9470 3259 9405 3109 9464
TIME...MOT...LOC 1841Z 298DEG 30KT 3263 9470 3162 9509
05Local storm report, Jun 7, 1:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 2 S HENDERSON 32.13N 94.80W
06/07/2021 RUSK TX 911 CALL CENTER
TREE ACROSS US-259.
&&
ASLocal storm report, Jun 7, 1:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 1 NE REKLAW 31.88N 94.97W
06/07/2021 RUSK TX 911 CALL CENTER
TREE DOWN ON CR4255.
&&
ASLocal storm report, Jun 7, 1:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 4 NE HENDERSON 32.20N 94.75W
06/07/2021 RUSK TX EMERGENCY MNGR
PINE TREE DOWN IN 8500 BLOCK OF SH 43.
&&
25Local storm report, Jun 7, 1:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG 9 NNW MOUNT ENTERPRISE 32.02N 94.76W
06/07/2021 RUSK TX EMERGENCY MNGR
TREE DOWN ON CR 490 NEAR LANEVILLE.
&&
25Special weather statement, Jun 7, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Mon Jun 7 2021
LAZ001-002-010-TXZ112-126-138-151-072000-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Cass TX-
Marion TX-
220 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...CADDO AND
CENTRAL BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS...
EASTERN HARRISON AND PANOLA COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithland to near Carthage. Movement was east
at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Shreveport, Bossier City, Marshall, Carthage, Vivian, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Plain Dealing, Oil
City, Mooringsport, Hosston, Belcher, Gilliam, Deberry, Elysian
Fields and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana...and northeastern Texas.
LAT...LON 3205 9445 3297 9420 3293 9350 3292 9350
3293 9348 3292 9348 3292 9347 3290 9347
3290 9348 3289 9348 3288 9347 3195 9376
TIME...MOT...LOC 1920Z 273DEG 24KT 3283 9415 3213 9437
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | SHV | Smith | 51 min |
| Jun 6, 7:43 PM CDT | Special Weather Statement | SHV | Shelby | 62 min |
| Jun 6, 7:51 PM CDT | Areal Flood Advisory | SHV | Smith | 114 min |
| Jun 6, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| Jun 7, 3:04 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 52 hr |
| Jun 7, 8:03 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 49 hr |
| Jun 7, 8:47 AM CDT | River Flood Warning | SHV | Gregg | 24 hr |
| Jun 7, 8:52 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Jun 7, 11:51 AM CDT | Special Weather Statement | SHV | Cherokee, Smith | 54 min |
| Jun 7, 12:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more | 53 min |
| Jun 7, 1:41 PM CDT | Special Weather Statement | SHV | Angelina, Harrison, Nacogdoches, Panola, Rusk | 49 min |
| Jun 7, 2:30 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 45 min |
| Jun 7, 3:37 PM CDT | Special Weather Statement | SHV | Sabine | 53 min |
| Jun 7, 2:51 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 3 hr |
| Jun 7, 3:04 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 56 min |
| Jun 7, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 47 min |
| Jun 7, 3:52 PM CDT | Special Weather Statement | SHV | Claiborne | 53 min |
| Jun 7, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union, Webster | 44 min |
| Jun 7, 4:14 PM CDT | Special Weather Statement | SHV | Ouachita | 46 min |
| Jun 7, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 54 min |
| Jun 7, 4:30 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Winn | 45 min |
| Jun 7, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 60 min |
| Jun 7, 5:45 PM CDT | Special Weather Statement | SHV | Ouachita | 30 min |
| Jun 6, 10:18 PM CDT | Special Weather Statement | SHV | Little River, Sevier | 42 min |
| Jun 7, 12:34 AM CDT | Special Weather Statement | SHV | Hempstead | 41 min |
| Jun 7, 2:22 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 4 hr |
| Jun 7, 3:25 AM CDT | Special Weather Statement | SHV | Nevada | 35 min |
| Jun 7, 4:00 AM CDT | Special Weather Statement | SHV | Howard | 45 min |
| Jun 7, 4:33 AM CDT | Special Weather Statement | SHV | Hempstead | 27 min |
| Jun 7, 3:42 PM CDT | Special Weather Statement | SHV | Nevada | 33 min |
| Jun 7, 4:08 PM CDT | Tornado Warning | SHV | Union | 37 min |
| Jun 6, 8:40 PM CDT | Special Weather Statement | SHV | McCurtain | 65 min |
| Jun 6, 9:36 PM CDT | Special Weather Statement | SHV | McCurtain | 39 min |
| Jun 7, 4:39 PM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Jun 7, 5:01 PM CDT | Flash Flood Warning | SHV | McCurtain | 5 hr |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.